Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Wichita, KS

March 31, 2008Labette County, Neosho County, Kansas

NWS Wichita, KS issued this flash flood warning at Mar 31, 2008, 10:36 AM CDT for Labette County, Neosho County, Kansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 10:36 AM CDT (15:36 UTC)
Expired
Mar 31, 2008, 2:13 PM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 155 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 11:45 AM CDTFLASH FLOODParsons, KSSECONDARY COUNTY ROADS REMAIN FLOODED.
Mar 31, 12:17 PM CDTHEAVY RAIN 3.51 Se Erie, KS
Mar 31, 12:18 PM CDTHEAVY RAIN 32 Sw Erie, KSESTIMATED 2.5 TO 3 INCHES OF RAIN THIS MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 311540
FFWICT
KSC099-133-311930-
/O.NEW.KICT.FF.W.0001.080331T1536Z-080331T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1038 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEOSHO COUNTY IN SOUTHEAST KANSAS.
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS.

* UNTIL 230 PM CDT.

* AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 2 TO 5 INCHES INCHES OF RAIN HAVE 
FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 
INCHES POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CHANUTE...DENNIS...EARLTON...ERIE...GALESBURG...LABETTE...
  PARSONS...ST. PAUL...STARK...THAYER...SOUTH MOUND...CHANUTE
  AIRPORT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3722 9552 3769 9553 3773 9551 3773 9527
      3772 9519 3773 9517 3773 9508 3721 9507
TIME...MOT...LOC 1536Z 180DEG 0KT 3731 9533

$$

SPURGEON
2 follow-up statements
000 
WGUS73 KICT 311736
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1228 PM CDT MON MAR 31 2008

KSC099-133-311930-
/O.CON.KICT.FF.W.0001.000000T0000Z-080331T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEOSHO KS-LABETTE KS-
1228 PM CDT MON MAR 31 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHERN LABETTE AND NEOSHO COUNTIES...

AT 1226 PM CDT...RADAR INDICATED THE HEAVIER RAINFALL AMOUNTS OF 
AROUND 3 INCHES OR MORE HAVE OCCURRED IN THE SOUTHERN PORTIONS OF
NEOSHO COUNTY AND NORTHERN PORTIONS OF LABETTE COUNTY SINCE EARLY 
THIS MORNING.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE-QUARTER TO ONE-HALF INCHES 
ARE POSSIBLE ACROSS THE WARNED AREA AS THE LAST BULK OF THE RAIN 
EXITS TO THE EAST EARLY THIS AFTERNOON.

OFFICIAL REPORTS INDICATE MAINLY COUNTY ROADS ARE UNDER WATER WITH 
DITCHES RUNNING FULL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF COUNTRY 
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3722 9552 3769 9553 3773 9551 3773 9527
      3772 9519 3773 9517 3773 9508 3721 9507
TIME...MOT...LOC 1728Z 180DEG 0KT 3731 9533

$$

SPURGEON
000 
WGUS73 KICT 311913
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
211 PM CDT MON MAR 31 2008

KSC099-133-311921-
/O.CAN.KICT.FF.W.0001.000000T0000Z-080331T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEOSHO KS-LABETTE KS-
211 PM CDT MON MAR 31 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN LABETTE
AND NEOSHO COUNTIES...

THE AREA OF HEAVIEST RAIN HAS MOVED OFF TO THE EAST.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3722 9552 3769 9553 3773 9551 3773 9527
      3772 9519 3773 9517 3773 9508 3721 9507
TIME...MOT...LOC 1911Z 180DEG 0KT 3731 9533

$$

SPURGEON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 9:08 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 31, 9:08 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
908 AM CDT MON MAR 31 2008

.UPDATE...
A COLD FRONT CONTINUES PUSHING THROUGH THE FORECAST AREA. AT
14Z...IT WAS NEAR A JUNCTION CITY TO NEWTON TO ANTHONY LINE.
PROFILER DATA SHOWING A HODOGRAPH THAT IS MORE CHARACTERISTIC OF A
LINEAR FORCED CONVECTIVE MODE RIGHT ALONG THE FRONT. THAT SAID...OUT
AHEAD OF THE FRONT BY 50+ MILES THE SHEAR HAS INCREASED
/SIGNIFICANTLY AS SHOWN BY THE KSGF WSR-88D VWP DATA/. AS
SUCH...THE HIGHEST CONFIDENCE FOR A TORNADO THREAT WOULD BE IN THE
EXTREME EASTERN PORTION OF THE FORECAST AREA IN SOUTHEAST KANSAS.

HAVE UPDATED THE GRIDS TO REFLECT THE LOCATION AND EXPECTED
MOVEMENT OF THE FRONT THROUGHOUT THE DAY.

KRC

&&

.PREV DISCUSSION... /ISSUED 800 AM CDT MON MAR 31 2008/

UPDATE...

AVIATION...
12Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU
MANY CONCERNS THIS MORNING:
1) NUMEROUS TSRA...POSSIBLY SEVERE WITH GOLFBALL-SIZED HAIL AND 50
TO 60 MPH WINDS...TO CONTINUE TO MOVE NE35KTS ACROSS KCNU TERMINAL
THIS MORNING. MORE TSRA...POSSIBLY SEVERE...ARE LIKELY FROM MIDDAY
THRU LATE AFTERNOON AS A STRONG COLD FRONT SURGES SE ACROSS SE KS.
THE COLD FRONT WILL MOVE THROUGH KCNU 20Z-22Z...DURING THIS PERIOD
S/SE WINDS 15-20KTS WILL SHIFT TO THE NW AT VERY SIMILAR SPEEDS.
2) IFR/LIFR CEILINGS WILL PLAGUE KRSL...KSLN & KHUT THRU 17Z...AT
WHICH TIME CEILINGS WILL IMPROVE INTO MVFR CATEGORY WITH VFR
CEILINGS EXPECTED 20Z. THRU 14Z-15Z...IFR/LIFR VSBYS ARE LIKELY IN
THE WAKE OF COLD FRONTAL PASSAGE...WITH VSBYS RAPIDLY IMPROVING
THEREAFTER.

PREV DISCUSSION... /ISSUED 330 AM CDT MON MAR 31 2008/

DISCUSSION...

TODAY:

MAIN FOCUS IS ON THE SEVERE WEATHER THREAT. MODELS CONTINUE TO SHOW
INCREASING CAPES ACROSS SOUTH CENTRAL KS TOWARDS DAYBREAK...WITH
POTENTIAL FOR STORMS TO BECOME INCREASINGLY SURFACE BASED. 1200
UTC GLOBAL FORECAST SYSTEM MODEL BUFR SOUNDING AT ICT HAS ABOUT
3200 J/KG CONVECTIVE AVAILABLE POTENTIAL ENERGY WITH MEAN PARCEL
AND NO CONVECTIVE INHIBITION. BRISK LOW LEVEL JET ADDED FAIRLY
IMPRESSIVE LOW LEVEL CURVE TO HODOGRAPH...ALTHOUGH 0-3KM
CONVECTIVE AVAILABLE POTENTIAL ENERGY IS LESS THAN OPTIMAL.
EXPECT INCREASE IN INTENSITY AND COVERAGE THROUGH DAYBREAK. GIVEN
RATHER SPARCE CONVECTIVE INHIBITION...DOUBT THAT STORMS WILL
COMPLETELY STOP EVEN AFTER LOW LEVEL JET SUBSIDES. POTENTIAL FOR
SURFACE BASED STORMS LATE MORNING EAST OF I-35 AND SHIFTING INTO
SOUTHEAST KS DURING THE AFTERNOON. BELIEVE TORNADO THREAT WILL
INCREASE LATE MORNING ALONG/AHEAD OF FRONT. RAPID DRYING IN THE
WAKE OF THE FRONT WILL ALLOW SOME SUNSHINE AND RECOVERY TO
TEMPERATURES.

TONIGHT-TUE:

SPED UP TIMING OF BACK EDGE OF PRECIPITATION JUST A BIT.
PRECIPITATION CHANCES SHOULD END QUICKLY AFTER 0000 UTC IN EXTREME
SOUTHEAST KS. RATHER CHILLY NIGHT ACROSS CENTRAL KS WITH WINDS
DECREASING. RELATIVELY QUITE OTHERWISE.

WED-THU:

RATHER TRICKY FORECAST WITH A RELATIVELY WIDE RANGE OF SOLUTIONS TO
CHOOSE FROM. THERE HAS BEEN CONSIDERABLE VARIABILITY IN RUN TO RUN
SOLUTIONS...ALTHOUGH WITH RESPECT TO MOISTURE AND 850MB
TEMPERATURES...EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS
MODEL HAS BEEN A BIT MORE CONSISTENT OVER THE LAST SEVERAL RUNS. DO
NOT BELIEVE THE RAPID INFLUX OF MOISTURE PROGNOSTICATED BY GLOBAL
FORECAST SYSTEM MODEL...BELIEVE IS HAS MOISTENED THE 850MB LAYER
DUE TO THE UPSLOPE COMPONENT WELL NORTH OF TRUE 850MB FRONT. GIVEN
THAT THE 850MB FLOW ONLY TURNS TO THE SOUTH AROUND 1200 UTC...FIND
IT HARD TO BELIEVE THAT SUBSTANTIAL MOISTURE WILL BE THAT FAR INTO
THE FORECAST AREA BY 0000 UTC THU. HAVE RELUCTANTLY BUMPED UP
PROBABILITY OF PRECIPITATION IMMEDIATELY ALONG OK BORDER FOR
CONSISTENCY. WITH ADDITIONAL SUNSHINE ANTICIPATED ON WED...BUMPED
UP TEMPERATURES JUST A BIT. WITH INCREASE IN CLOUDS/PRECIPITATION
WED NIGHT AND THU HAVE BUMPED TEMPERATURES DOWN A BIT FOR THU.
HOWEVER CONSIDERABLE UNCERTAINTY IN TEMPERATURES WITH FRONT LIKELY
IN THE VICINITY OF OK BORDER THU AFTERNOON.

FRI-SUN:

NO CHANGES TO PREVIOUS FORECAST.-HOWERTON

AVIATION... 0600 UTC TAF UPDATE...SCATTERED TO MORE NUMEROUS
THUNDERSTORMS WILL DEVELOP AND TRACK NORTHEASTWARD ACROSS SOUTHERN
AND CENTRAL KANSAS OVERNIGHT. SOME OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING VERY LARGE HAIL. MEANWHILE...IFR/LIFR CLOUD
CEILINGS AND PERIODS OF DRIZZLE WILL CONTINUE TO AFFECT MUCH OF
THE REGION OVERNIGHT INTO THE EARLY MORNING HOURS. THE CLOUD
CEILINGS WILL BEGIN TO LIFT AND SCATTER OUT FROM WEST TO EAST
ACROSS THE AREA...AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE
STATE.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  37  55  36 /  40   0   0  10
HUTCHINSON      46  35  51  35 /  10   0   0  10
NEWTON          62  34  51  35 /  50   0   0  10
ELDORADO        62  36  53  37 /  90  10   0  10
WINFIELD-KWLD   64  39  56  40 /  90  10   0  10
RUSSELL         42  31  49  36 /  10   0   0  10
GREAT BEND      42  32  50  35 /  10   0   0  10
SALINA          45  34  50  37 /  10   0   0  10
MCPHERSON       48  34  50  35 /  10   0   0  10
COFFEYVILLE     75  43  57  39 /  90  20   0   0
CHANUTE         70  39  53  38 /  90  20   0   0
IOLA            69  38  51  37 /  90  10  10  10
PARSONS-KPPF    73  41  55  38 /  90  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 9:42 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
942 AM CDT MON MAR 31 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
942 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CONTINUE TO SURGE THROUGH EASTERN KANSAS DURING
THE REMAINDER OF THE MORNING AND EARLY THIS AFTERNOON. SOME STRONG
TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THIS
FRONT. THE BULK OF THE STORMS WILL OCCUR IN MAINLY EAST OF A EUREKA
TO SEDAN LINE. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL...BUT A COUPLE OF TORNADOES CANNOT BE RULED
MAINLY SOUTHEAST OF A CHANUTE TO CEDAR VALE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST TO RETURN TO MUCH OF THE REGION
WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. THE STORMS MAY
BE STRONG ON THURSDAY...GENERALLY SOUTH OF A LINE FROM HUTCHINSON
TO EUREKA TO IOLA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS MORNING ACROSS AREAS
MAINLY EAST OF A EUREKA TO SEDAN LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/HOWERTON

In the hours before

Special weather statement, Mar 31, 6:59 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 AM CDT MON MAR 31 2008

KSZ095-096-099-100-311230-
LABETTE-MONTGOMERY-NEOSHO-WILSON-
659 AM CDT MON MAR 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM INDEPENDENCE TO EAST OF
CHANUTE... MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

CDB
Special weather statement, Mar 31, 7:15 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
715 AM CDT MON MAR 31 2008

KSZ096-100-311245-
LABETTE-NEOSHO-
715 AM CDT MON MAR 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE AND NEOSHO COUNTIES...

AT 710 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CHERRYVALE...OR 10 MILES
WEST OF PARSONS...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Mar 31, 8:20 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
820 AM CDT MON MAR 31 2008

KSZ092-311345-
SUMNER-
820 AM CDT MON MAR 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 820 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG COLD FRONT MOVING THROUGH SUMNER COUNTY ALONG INTERSTATE
35. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT WHICH
MAY PRODUCE SOME WIND GUSTS OF 50 TO 55 MPH.

BOWMAN
Local storm report, Mar 31, 8:24 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
824 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLOOD            PARSONS                 37.34N 95.27W
03/31/2008                   LABETTE            KS   AMATEUR RADIO

            FLOODING REPORTED IN AND AROUND PARSONS. HIGH WATER
            AFFECTING SOME PROPERTIES.

&&

KED
Local storm report, Mar 31, 9:22 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     HAIL             6 SE NEODESHA           37.38N 95.60W
03/31/2008  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

&&

REC
Local storm report, Mar 31, 10:19 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1019 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             2 NNE PARSONS           37.37N 95.25W
03/31/2008  E1.75 INCH       LABETTE            KS   LAW ENFORCEMENT

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:45 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
Mar 31, 12:18 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner42 min
Mar 31, 12:54 AM CDTSevere Thunderstorm WarningICTButler, Sedgwick20 min
Mar 31, 6:41 AM CDTSevere Thunderstorm WarningICTCowley, Elk34 min
Mar 31, 7:26 AM CDTSevere Thunderstorm WarningICTLabette, Neosho20 min
Mar 31, 8:36 AM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery24 min
Mar 31, 9:12 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson33 min
Mar 31, 9:16 AM CDTSevere Thunderstorm WarningICTNeosho22 min
Mar 31, 9:42 AM CDTSevere Thunderstorm WarningICTLabette, Neosho48 min

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.